Jump to content

Query


rdslots
 Share

Recommended Posts

My husband is a scientist -- chemist, actually -- and he has asked me to post this, out of his own curiosity. I'm too new at all of this to even think along these lines.

We have two close friends, as well as a relative, who have MS, and have explored stem cell treatment in Mexico and abroad.

He is curious as to whether any research along those lines has been done, or is on-going, as dysautonomias seem to parallel other auto-immune disorders the like of lupus and CFS, Parkinson's, and MS. Is there any data on such research, re: dysautonomias? Because he is an A+ personality, a driver, and a scientist, he is incredibly frustrated with the regimen of 'treating symptoms' as opposed to looking for cures.

Link to comment
Share on other sites

Hi,

Your post intrigued me because I, too, would like to see how to REVERSE this.

I noticed you were on doxycycline and have a question for you and your hubby. Minocycline is being used/tried for MS, ALS, spinal cord injuries, diabetic retinopathy, Shy-Dragers, etc. My neurologist and I decided to give it a whirl because of its neuroprotective abilities. 2 1/2 weeks after I started it, my hyperadrenergice stuff STOPPED. We, of course, can't say if it was the minocycline or just a coinky-dink. I am staying on it for now, though.

It might be worth asking your doc about. (Minocycline was recommended to me by a friend with Shy-Dragers). You can google "minocycline nerve" to see many of the stuff it is being tried with now.

I've been on it 2 months now. My shakes and over-responsiveness is pretty much gone now, but I am in no way asymptomatic. I still have a LOT of trouble breathing, and have mid-section pain, some gastroparesis, etc. But to not have the shakes is a total blessing.

As far as I know, stem cell research is NOT being explored with POTS.

Thanks,

Link to comment
Share on other sites

Interesting, Diana. I am taking 2 drugs commonly prescribed to 'dysautonomiacs' but as fate would have it, neither was given to me in conjunction with the NCS. I wonder if they kept the NCS at bay, so to speak. I've taken the SSRI for a good while (and it's often given in conjunction with some beta blockers, et. al., for these disorders), and I am on the doxycycline for rosacea, which appeared when I turned 40, and I thought I was perpetually wind-burnt or something.

Too weird, huh?

I'll have to ask my DR about it. I started out with minocycline for the rosacea. Isn't it strange how so many medications have multi-uses/applications?

Link to comment
Share on other sites

My daughter was put on minocycline for her acne 6 weeks ago. So I don't know if it's a sad coincidence or just her time but 1 1/2 weeks ago she came into my bedroom after she had been taking a nap, she complained that she felt weird! She was dizzy and complaining that she could feel her heart racing in her throat. It turns out that her heart rate was 104, bp 150/91 and she had a horrible headache. These are symptoms that have been going on nearly every day. I took her to her pediatrician last friday and she will test her thyroid and she made her stop taking the minocycline right away to see if her symptoms fade. I gave her pediatrician information regarding POTS & Dysautonomia, she is very opened minded and willing to right a referral for her to go out of state for treatment. The doc was very honest in immediately saying they don't teach us about Dysautonomia in Medical school.

As for the stem cell research I'm all for it and would even like to volunteer to be a guinea pig.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...